MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETER
Catalog Number 382634
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing catheter is frayed.The following information was provided by the initial reporter: cath would not deploy.Add info received 1st customer response are you able to provide additional information of the reported issue? n.A what is meant by ¿catheter would not deploy¿? my iv nurse was able to get into the vein, but when she tried to thread the catheter off the needle it would not advance into the vein.She said that it was like it was frayed.Did the needle fail to retract? she did not attempt to deploy the needle.The cath did not thread off.Did the catheter appear adhered to the needle or needle cover? she was not sure.What does the cath tip look like, is it frayed? were they able to pierce the skin but not thread the catheter? - as you can see there was blood in the chamber, therefore, she was in the vein.She said it was a good stick, but a defective needle/cath what is the patient outcome? are there any adverse events/serious injuries? - they had to be stuck again, but no damage to the pt.Was there a delay of, or change in, the course of treatment due to the event? - pt required 2 sticks versus 1 stick what type of procedure is being performed? - restart of piv what was the medication/fluid in use at the time of the event? - no.Hopefully this helps.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.If additional information becomes available, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: a device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18167188
Report Number1710034-2023-01324
Device Sequence Number20633162
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number382634
Device Lot Number3228140
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown